[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Low blood sugars



Sorry Michael but I have to disagree on this one.  Humalog, Regular and the mix all
rebound equally well (Unfortunately -- I had hoped humalog might not be so bad).
The mix does provide other wonderful benefits though.  The best bet for rebounding
is to hold your self to the right amount of carbs (hard to do when you are low,
hopefully easier for you to do in your son's case) and then, when you see a rise
(>120 or 150) take a small amount of humalog to cover it -- ie. one unit.  For some
reason the small dose will keep me from rising above 160 or 180 but if I ignore it
I tend to end up anywhere from 250 to 500 -- much higher than the 70 points a unit
of insulin covers.

Michael wrote:

> > If your son's blood sugars are going to 300-400 on one carb he is rebounding
> > from the low not the carb. Even if he doesn't read that low you may be
> > catching him on the way up from the liver dumping glucagon. I would re-
> > evaluate when he goes low-is it at certain times fo the day? If so-lower your
> > basals. If it is after a emal you may need to lower your bolus.
> > Have you read PUMPING INSULIN by John Walsh?
>
> Is your son using HUMALOG? The onset of a low can be quite rapid and
> sometimes unpredictable from my limited experience with Lily. I
> noted that many times we could never see the 'real' low. That is
> her bg's would not fall below the mid 30';s and shee would still
> rebound. If this is the case, you may wish to try an H/V mix.
> Something about mixing, even in very small ratios of V seems to
> moderate this 'invisible' effect. Over the last year, she has
> only experienced a couple of instance of rebounding where there
> was a bad screw-up. On straight H, this occured fairly often
> without evidence of a solid low. Sometimes with bg's only of 50
> or more. Hmmm.. this might remove the unpredictability for
> your son although it will not significantly change the onset of a
> really excessive bolus.
>
> Talk to your doc about this if he is open to trying this kind of
> therapy, otherwise perhaps the list members can provide some
> additional insight.
>
> Michael
> email @ redacted
> ----------------------------------------------------------
> Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
> For subscribe / unsubscribe information,
> send the next two lines in a message
> info
> end
> to the e-mail address: email @ redacted



----------------------------------------------------------
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
info
end
to the e-mail address: email @ redacted